Wildfire, Moses Lake Area
- When
- July 14, 12:00 AM PST to July 15, 5:00 PM PST
- Where
- Moses Lake Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
The #243 Fire, centered eight miles east of Desert Aire, was a human caused fire that burned 1,384 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The #243 Fire, centered eight miles east of Desert Aire, was a human caused fire that burned 1,384 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 13, 9:28 PM PST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1028 PM PDT SUN JUL 13 2008
.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE THE REGION THROUGH
MID-WEEK. A COUPLE OF WEAK SYSTEMS WILL DO LITTLE MORE THAN STIR
UP THE WIND FROM TONIGHT THROUGH TUESDAY WITH ANY CHANCE OF
PRECIPITATION REMAINING NEAR THE CANADIAN BORDER WEDNESDAY.
&&
.DISCUSSION...
MADE MINOR ADJUSTMENTS TO THE FORECAST FOR WINDS AND LOWS
OVERNIGHT. UPPER LEVEL SHORTWAVE IS SKIRTING TO THE NORTH IN
BRITISH COLUMBIA. SURFACE PRESSURE TROUGH IS FILLING
SLIGHTLY...BUT REMAINING ACROSS THE WESTERN BASIN. GUSTY WINDS ARE
TAPERING OFF...ANTICIPATE THIS TREND TO CONTINUE OVERNIGHT. FOR
MONDAY...FLAT RIDGE REMAINS AND AFTERNOON WINDS ARE NOT
ANTICIPATED TO BE AS STRONG. TEMPERATURES WILL BE SLIGHTLY COOLER
AND HUMIDITIES SLIGHTLY HIGHER. BY TUESDAY...ANOTHER UPPER LEVEL
DISTURBANCE WILL BRING A DRY COLD FRONT INTO THE REGION FOR
RENEWED BREEZY WINDS WITH LOW HUMIDITIES. WILL CONTINUE THE FIRE
WEATHER WATCH...AND ADD THE OKANOGAN HIGHLANDS TO THE GROUP FOR
LATE TUESDAY. RFOX.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH 06Z TUESDAY UNDER A FLAT
RIDGE. AREAS OF SMOKE FROM NUMEROUS WILDFIRES AROUND THE REGION
COULD BRING BRIEF MVFR VSBYS TO KEAT DURING MONDAY
MORNING...HOWEVER CHANCES ARE TOO SMALL TO PLACE IN TAF...SPCLY
CONSIDERING THE WESTERLY WIND BLOWING DOWN THE WENATCHEE VALLEY
THROUGH TONIGHT. WINDS WILL PICK UP AGAIN ACROSS MOST TAF SITES
BETWEEN 19Z-02Z. RFOX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 58 88 57 86 55 83 / 0 0 0 0 0 0
COEUR DALENE 56 87 55 86 55 81 / 0 0 0 0 0 0
PULLMAN 52 87 51 85 50 81 / 0 0 0 0 0 0
LEWISTON 64 96 61 94 61 90 / 0 0 0 0 0 0
COLVILLE 51 89 51 88 53 84 / 0 0 0 10 10 10
SANDPOINT 46 83 48 85 50 82 / 0 0 0 10 10 10
KELLOGG 61 84 55 85 56 78 / 0 0 0 0 10 10
MOSES LAKE 60 94 60 92 59 88 / 0 0 0 0 0 0
WENATCHEE 63 92 62 89 61 86 / 0 0 0 0 0 0
OMAK 52 92 55 90 54 87 / 0 0 0 0 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR EAST SLOPES NORTHERN CASCADES...NORTHEAST
MOUNTAINS...OKANOGAN HIGHLANDS...SPOKANE AREA...UPPER
COLUMBIA BASIN...WASHINGTON PALOUSE...WATERVILLE PLATEAU...
WENATCHEE AREA.
FIRE WEATHER WATCH FROM 10 AM PDT MONDAY THROUGH WEDNESDAY
EVENING FOR LOWER GARFIELD AND ASOTIN COUNTIES.
FIRE WEATHER WATCH FROM 10 AM PDT MONDAY THROUGH WEDNESDAY
EVENING FOR MOSES LAKE AREA.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1046 PM PDT SUN JUL 13 2008 WAZ032>038-041-042-044-150600- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- 1046 PM PDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON... NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT WINDS WILL CONTINUE TO DECREASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DRY COLD FRONT WILL PUSH ACROSS MUCH OF EASTERN WASHINGTON TUESDAY...CAUSING BREEZY WINDS UNDER THE DRY CONDITIONS. THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING. IDZ001>004-026-027-WAZ031-043-150600- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- OKANOGAN VALLEY- 1046 PM PDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127334.